Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 61, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 19, 2009, 9:58 AM CDT for Fayette County, Illinois. It took effect at Apr 21, 2009, 12:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 19, 2009, 9:58 AM CDT (14:58 UTC)
- In effect from
- Apr 21, 2009, 12:00 AM CDT
- Expired
- Apr 19, 2009, 8:54 PM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Fayette County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 191458
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CDT SUN APR 19 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE 0.50 INCHES OF
PRECIPITATION THE PAST 24 HOURS AND AN AVERAGE OF 1.2 INCHES FORECAST
IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-201458-
/O.NEW.KLSX.FL.W.0061.090421T0500Z-090424T0142Z/
/VNDI2.1.ER.090421T0500Z.090422T0000Z.090423T0142Z.NO/
958 AM CDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE KASKASKIA RIVER AT VANDALIA.
* FROM LATE MONDAY NIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING
IS CANCELLED.
* AT 9:30 AM SUNDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND
CONTINUE TO RISE TO NEAR 19.9 FEET BY TUESDAY EVENING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/20 04/21 04/22 04/23 04/24
KASKASKIA RIVER
VANDALIA 18 10.87 15.2 18.9 19.5 15.7 12.81 follow-up statement
000
WGUS83 KLSX 200154
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT SUN APR 19 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-200224-
/O.CAN.KLSX.FL.W.0061.000000T0000Z-090424T0142Z/
/VNDI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 PM CDT SUN APR 19 2009
THE FLOOD WARNING IS CANCELLED FOR
THE KASKASKIA RIVER AT VANDALIA.
* AT 8:30 PM SUNDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.7 FEET
TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/20 04/21 04/22 04/23 04/24
KASKASKIA RIVER
VANDALIA 18 12.12 13.4 15.7 15.0 13.0 11.5What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 19, 5:44 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 19, 5:44 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 544 AM CDT SUN APR 19 2009 .DISCUSSION... /312 AM CDT SUN APR 19 2009/ AREA OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED AND MOVED NORTHEAST INTO AREA LAST NIGHT...IS BEGINNING TO EXIT NORTHERN PORTIONS OF CWA AS OF 08Z. IN THE MEANTIME...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN MO IS MOVING TO THE NORTH AND EAST INTO FORECAST AREA. SO FOR TODAY...WET WEATHER SHOULD CONTINUE AS UPPER LOW DRIFTS FROM EASTERN OK INTO OHIO VALLEY BY TONIGHT. KEPT CATEGORICAL POPS FOR MOST OF THE AREA TODAY...THOUGH DID UPDATE WEATHER GRIDS TO INCLUDE SHOWERS AND ISOLATED THUNDERSTORMS EVERYWHERE THIS MORNING...THEN JUST RAIN THIS AFTERNOON. DID KEEP MENTION OF ISOLATED THUNDERSTORMS FAR EASTERN SECTIONS THIS AFTERNOON. SURFACE LOW ASSOCIATED WITH THE SYSTEM WILL LIFT NORTHEAST AWAY FROM AREA...THEN BRIEFLY STALL OVER GREAT LAKES REGION BY MONDAY...WITH SEVERAL SHORTWAVES ROTATING AROUND UPPER LOW. THIS WILL KEEP CLOUDS AND AT LEAST SOME LOW CHANCE POPS OVER THE AREA THROUGH MONDAY ...WITH CLOUDS GRADUALLY CLEARING OUT LATE IN THE DAY ON TUESDAY. IN THE MEANTIME...WITH NORTHWEST SURFACE FLOW WILL SEE BELOW NORMAL TEMPERATURES FOR THE SHORT TERM WITH HIGHS IN THE UPPER 50S TO LOW 60S THROUGH TUESDAY. AS FOR THE EXTENDED PERIOD...NO MAJOR CHANGES AS TEMPERATURES WARM BACK UP FOR THE LAST HALF OF THE WORK WEEK AND INTO NEXT WEEKEND. BYRD && .AVIATION... /541 AM CDT SUN APR 19 2009/ FOR THE 12Z TAFS... AREA OF LIGHT TO MODERATE RAIN MOVING NORTH FROM SOUTHERN MISSOURI WILL AFFECT KSTL..KSUS AND KCOU THROUGH 16Z WITH IFR CEILINGS AND VISIBILITY. MAY BE A BREAK IN STEADY PRECIPITATION LATE THIS MORNING AND EARLY THIS AFTERNOON BEFORE DEFORMATION RAIN SHIELD DEVELOPS AND OVERSPREADS TAF SITES THIS AFTERNOON AND EVENING. WIND TO BECOME NORTHWEST AND INCREASE AS SURFACE LOW MOVES TO OUR SOUTH TODAY. CONDITIONS WILL LIKELY IMPROVE LATE TONIGHT...OR MONDAY MORNING AS SURFACE LOW PULLS NORTHEAST OF THE AREA. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 19, 3:57 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 AM CDT SUN APR 19 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 357 AM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING AS A STORM SYSTEM OVER EASTERN OKLAHOMA MOVES EAST NORTHEAST INTO THE OHIO VALLEY BY THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.